Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


afraid of bone disease
Feb 9, 2002

Hi doctor.I am hiv+ and i read that haart therapy can cause bone disease like avn.i am very ,very afraid about this...i can`t stay without my legs(damage in the hips),with pain and imobilizeded...i`tooking meds and i don`t know what to think and what to do.It`s so difficult...i`m very afraid about this...i`m thinking in suicide...HELP,PLEASE...

Response from Dr. Boyle

To date, there has been no clear evidence linking antiretrovirals to the development of AVN, and that is still a relatively uncommon occurrence in HIV-positive patients. Some studies actually link AVN to a prior opportunistic infection (in particular, PCP), and so keeping on therapy and healthier may actually help to avoid this problem. Some drugs, in particular the protease inhibitors, have been associated with bone loss (osteopenia), but this is not related to AVN. Given how concerned and upset you are about this, please contact your doctor ASAP and discuss this with him/her.



Previous
what about taking only epivir and zerit
Next
swollen eyelids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement